MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-016
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Angina (1710); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 16mm amplatzer vascular plug 2 was chosen for implant using an unknown delivery system for the purpose of embolizing the hepatic vein, which was measured to have an approximate diameter of 10mm.The physician had determined the sizing of the device by considering a 50% oversize, as it was a vein.Arteriography had been used as the imaging modality during the procedure.On (b)(6) 2025, the physician informed rbg that the implanted device had migrated to the patient¿s lung.The migration had been identified through a ct scan and ct angiography.The physician believed that the cause of the embolization was that the final positioning of the plug might have been too distal.A procedure for removal of the device was scheduled for on (b)(6) 2025.On (b)(6) 2025, an update was received from the distributor regarding the removal procedure.During the attempt to retrieve the migrated plug from the patient¿s lung, the device was grasped using a snare and sheath.While efforts were made to resheath the device, the plug slipped out of the snare in an open configuration and subsequently migrated to the iliac vein.No leakage had been detected around the lobe of the device during the procedure.To restore blood flow, a stent was promptly implanted in the iliac vein by the physician.The vascular plug became embedded between the stent and the vein wall, as a result the device was not removed.The patient had experienced severe chest pain and therefore returned to the hospital.The embolized device had caused a partial obstruction of blood flow in the hepatic vein from the original procedure.The retrieval of the embolized device had been considered an emergency procedure to prevent permanent impairment or death.There had also been a clinically significant delay during the procedure due to considerable difficulty in capturing the plug into the introducer, and when it occurred, a new migration happened.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 16mm amplatzer vascular plug 2 was chosen for implant using an non- abbott delivery system for the purpose of embolizing the hepatic vein, which was measured to have an approximate diameter of 10mm.The physician had determined the sizing of the device by considering a 50% oversize, as it was a vein.Arteriography had been used as the imaging modality during the procedure.On (b)(6) 2025, the physician informed rbg that the implanted device had migrated to the patient¿s lung.The migration had been identified through a ct scan and ct angiography.The physician believed that the cause of the embolization was that the final positioning of the plug might have been too distal.A procedure for removal of the device was scheduled for (b)(6) 2025.On november 10, 2025, an update was received from the distributor regarding the removal procedure.During the attempt to retrieve the migrated plug from the patient¿s lung, the device was grasped using a snare and sheath.While efforts were made to resheath the device, the plug slipped out of the snare in an open configuration and subsequently migrated to the iliac vein.No leakage had been detected around the lobe of the device during the procedure.To restore blood flow, a stent was promptly implanted in the iliac vein by the physician.The vascular plug became embedded between the stent and the vein wall, as a result the device was not removed.The patient had experienced severe chest pain and therefore returned to the hospital.The embolized device had caused a partial obstruction of blood flow in the hepatic vein from the original procedure.The retrieval of the embolized device had been considered an emergency procedure to prevent permanent impairment or death.There had also been a clinically significant delay during the procedure due to considerable difficulty in capturing the plug into the introducer, and when it occurred, a new migration happened.
 
Additional Manufacturer Narrative
An event of device embolization with patient effects of angina was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information and cine review, the cause for the reported device embolization and patient effects of angina could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as an attempt to snare the device was made.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23708840
Report Number2135147-2025-07107
Device Sequence Number10726796
Product Code KRD
UDI-Device Identifier00811806010410
UDI-Public(01)00811806010410(17)280430(10)9027414
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-AVP2-016
Device Catalogue Number9-AVP2-016
Device Lot Number9027414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown